Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Raleigh, NC

February 28, 20116 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 28, 2011, 7:05 PM EST for 6 counties in North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 7:05 PM EST (00:05 UTC)
Expired
Feb 28, 2011, 8:00 PM EST
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 7:20 PM ESTTSTM WND DMGTaylortown, NCMOORE CO 911 RECEIVED REPORT FROM SPOTTER OF TREES DOWN OFF HWY 211 NEAR TAYLORTOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:04 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -430 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-430 m²/s²
0-3 km storm-relative helicity
-326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS52 KRAH 010005
SVRRAH
NCC051-085-093-123-125-153-010100-
/O.NEW.KRAH.SV.W.0004.110301T0005Z-110301T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
  WEST CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 PM EST

* AT 702 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR ROBBINS AND EAGLE 
SPRINGS TO COVINGTON IN MOORE AND SOUTHEASTERN MONTGOMERY 
COUNTIES... MOVING SOUTHEAST AT 40 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  PINEVIEW...
  EAGLE SPRINGS...
  SOUTHERN PINES...
  ELLERBE... 
  ABERDEEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3503 7957 3513 7980 3520 7974 3536 7966
      3532 7921 3531 7919 3532 7917 3530 7901
      3525 7887 3522 7891 3510 7886 3502 7899
      3501 7921
TIME...MOT...LOC 0002Z 258DEG 54KT 3532 7954

$$

BADGETT
3 follow-up statements
735 
WWUS52 KRAH 010020
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EST MON FEB 28 2011

NCC123-153-010028-
/O.CAN.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
MONTGOMERY NC-RICHMOND NC-
720 PM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHMOND AND
SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST AND THE WARNING 
IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3502 7945 3506 7950 3507 7955 3529 7947
      3532 7939 3532 7921 3531 7918 3532 7915
      3531 7904 3524 7889 3521 7891 3510 7886
      3507 7891 3501 7919
TIME...MOT...LOC 0018Z 259DEG 44KT 3522 7924

$$

NCC051-085-093-125-010100-
/O.CON.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
720 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR WESTERN HARNETT...SOUTHEASTERN MOORE...NORTHWESTERN
CUMBERLAND AND NORTHERN HOKE COUNTIES...

AT 718 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED 
FROM CARTHAGE AND SOUTHERN PINES MOVING EAST AT 50 MPH. 

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEVIEW...POPE AFB...
FORT BRAGG...SPRING LAKE AND BONNIE DOONE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3502 7945 3506 7950 3507 7955 3529 7947
      3532 7939 3532 7921 3531 7918 3532 7915
      3531 7904 3524 7889 3521 7891 3510 7886
      3507 7891 3501 7919
TIME...MOT...LOC 0018Z 259DEG 44KT 3522 7924

$$

BADGETT
639 
WWUS52 KRAH 010036
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EST MON FEB 28 2011

NCC051-085-093-125-010100-
/O.CON.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
736 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR SOUTHWESTERN HARNETT...SOUTHERN MOORE...NORTHWESTERN CUMBERLAND
AND NORTHERN HOKE COUNTIES...

AT 733 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES WEST
OF POPE AFB...OR 7 MILES WEST OF FORT BRAGG...MOVING EAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORT BRAGG... SPRING 
LAKE... PINEVIEW.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3502 7944 3506 7950 3507 7955 3517 7929
      3523 7916 3531 7920 3531 7914 3532 7915
      3531 7904 3524 7889 3521 7891 3510 7886
      3507 7891 3501 7919
TIME...MOT...LOC 0034Z 263DEG 44KT 3518 7898

$$

BADGETT
102 
WWUS52 KRAH 010103
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EST MON FEB 28 2011

NCC051-085-093-125-010113-
/O.EXP.KRAH.SV.W.0004.000000T0000Z-110301T0100Z/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
803 PM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT...
SOUTHERN MOORE...NORTHWESTERN CUMBERLAND AND NORTHERN HOKE COUNTIES
EXPIRED AT 800 PM EST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3502 7944 3506 7950 3507 7955 3517 7929
      3523 7916 3531 7920 3531 7914 3532 7915
      3531 7904 3524 7889 3521 7891 3510 7886
      3507 7891 3501 7919
TIME...MOT...LOC 0036Z 263DEG 44KT 3516 7895

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:22 PM EST, 43 minutes earlier.

Area forecast discussion, Feb 28, 6:22 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EST MON FEB 28 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. DRY AND COOLER
HIGH PRESSURE WILL FOLLOW FOR TUESDAY...WITH A SLIGHT MODERATION ON
WEDNESDAY BEFORE A BACKDOOR COLD FRONT DROPS SOUTH THROUGH THE AREA
WEDNESDAY NIGHT.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 622 PM MONDAY...

NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED TO COVER ALL OF THE
REGION THROUGH THE SANDHILLS AND COASTAL PLAIN. THE NW ZONES
INCLUDING THE PIEDMONT TRIAD REGION WILL BE PULLED FROM THE PREVIOUS
WATCH AS CONDITIONS HAVE GREATLY STABILIZED BY THE PASSAGE OF THE
MAIN LINE OF CONVECTION.

THE MAIN LINE WAS MOVING SE THROUGH THE EASTERN PIEDMONT AND
NORTHERN SANDHILLS AT 616 PM... AND BECOMING MORE WEST TO EAST
ORIENTED. THE MAIN THREAT CONTINUES TO BE DAMAGING WINDS ALONG
BOWING LINE SEGMENTS. THE MAIN BOW ECHO WAS PUSHING EAST AT 50 MPH
ACROSS CHATHAM COUNTY IN THE VICINITY OF SILER CITY AT 616 PM.. THIS
WAS AT THE INTERSECTIONS OF THE COLD OUTFLOW ARRIVING FROM THE
NORTH... THE CONVECTIVE LINE FROM THE NW... AND THE CONTINUED INFLOW
FROM THE SW OUT AHEAD OF THE LINE.

IT APPEARS THAT THE MAIN BOW SEGMENT WILL TRACK ESE TOWARD WAKE...
BUT SHOULD BEGIN TO TURN MORE SE (POSSIBLY JUST SOUTH OF RALEIGH)
WITH LEE... SOUTH WAKE... AND NORTH HARNETT IN LINE FOR POTENTIAL
WIND DAMAGE. CENTRAL WAKE TO NORTH JOHNSTON IS NOT OUT OF THE MAIN
THREAT... BUT THE COLD OUTFLOW FROM THE NORTH MAY PUSH SOUTH THROUGH
RALEIGH AND CLAYTON BEFORE THE BOWING SEGMENT ARRIVES (THIS WOULD
CREATE MORE OF AN ELEVATED HAIL THREAT IN THIS REGION).

OTHER BOWING SEGMENTS ALONG THE LINE MAY PRODUCE WIND DAMAGE THROUGH
THE WATCH PERIOD FROM ROCKINGHAM AND SOUTHERN PINES EAST THROUGH THE
SANDHILLS AND COASTAL PLAIN.

BADGETT

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AS OF 240 PM MONDAY...

TRANQUIL WEATHER PATTERN THIS PERIOD WITH SIGNIFICANT SWING IN THE
TEMPS FROM DAY-TO-DAY.

MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT TUESDAY THROUGH
WEDNESDAY NIGHT. COOL HIGH PRESSURE BUILDS INTO CENTRAL NC TUESDAY.
THICKNESSES PROGGED TO BE IN THE 1310S WHICH IS SLIGHTLY BELOW
NORMAL. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS NEAR 50 TO THE
LOW-MID 50S. SHADED MAX TEMPS A LITTLE WARMER THAN THIS BUT ON THE
COOL SIDE OF MOS. MAX TEMPS LOWER 50S NW TO THE UPPER 50S SW. EXPECT
A BIT OF A BREEZE EARLY TUESDAY WHEN LOW LEVEL CAA IS MOST
PRONOUNCED.

SURFACE RIDGE SETTLES OVERHEAD TUESDAY NIGHT. EXPECT GOOD NOCTURNAL
COOLING CONDITIONS. WITH DRY AIR IN PLACE AND JUST A FEW CIRRUS
EXPECTED OVERHEAD...MIN TEMPS AT OR BELOW FREEZING WILL BE
WIDESPREAD WITH UPPER 20S PROBABLE IN THE NORMALLY COLDER LOCALES.

WEDNESDAY INTO WEDNESDAY NIGHT...SURFACE RIDGE MOVES QUICKLY EAST
WHILE ANOTHER HIGH (1040+MB) OVER THE GREAT LAKES BUILDS INTO OUR
REGION. IN BETWEEN THE ANTI-CYCLONES WILL BE A SURFACE COLD FRONT
THAT APPROACHES FROM THE NORTH LATE WEDNESDAY AND CROSSES THE REGION
WEDNESDAY EVENING. A TIGHTENING SURFACE PRESSURE GRADIENT WILL
INCREASE A WEST-SW FLOW AHEAD OF THE FRONT...ADVECTING WARMER AIR
INTO CENTRAL NC.  THIS IS REVEALED BY AFTERNOON THICKNESSES
REBOUNDING INTO THE 1340S. THUS...AFTER A CHILLY START TO THE
DAY...EXPECT AFTERNOON TEMPS TO SOAR INTO THE 60-65 DEGREE RANGE.
PASSAGE OF THE SURFACE FRONT WEDNESDAY NIGHT SHOULD KEEP THE AIR
MASS WELL MIXED. FAVORED MIN TEMPS ON THE WARMER SIDE OF GUIDANCE
MID 30S NORTH TO NEAR 40 SOUTHEAST.

CAA THURSDAY AND ORIENTATION OF SURFACE-850MB SURFACE RIDGE WILL
RESULT IN 850MB THERMAL TROUGH OVER THE REGION. THE ARRIVAL OF THE
COLDER AIR WILL RESULT IN THICKNESSES NEAR 1310M (GIVE OR TAKE A
FEW). THUS...EXPECT MAX TEMPS THURSDAY ABOUT A CATEGORY COOLER THAN
NORMAL (LOWER 50S NORTH TO MID/UPPER 50S SOUTH).  CLEAR AND COOL
THURSDAY NIGHT WITH MIN TEMPS NEAR 30 NORTH TO MID 30S SOUTH.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

STILL BELOW AVERAGE CONFIDENCE IN THE FORECAST FRIDAY THROUGH MONDAY
AS MEDIUM RANGE GUIDANCE STILL DIFFER ON STRENGTH AND TIMING OF
SYSTEM PREDICTED TO AFFECT CENTRAL NC THIS WEEKEND. GFS HAS BEEN
CONSISTENT IN MAINTAINING A PROGRESSIVE FLOW PATTERN...LIFTING A
NEUTRAL TILT S/W AND ASSOCIATED WELL-DEFINED SURFACE WAVE WELL
NORTH-NORTHWEST OF OUR REGION LATE SATURDAY THROUGH EARLY SUNDAY
WITH CLEARING SKIES EXPECTED BY SUNDAY AFTERNOON. BEST SHOT AT
APPRECIABLE RAIN PER GFS WOULD BE SATURDAY NIGHT.

MEANWHILE ECMWF HAS ALSO BEEN CONSISTENT FROM RUN-TO-RUN...DEPICTING
A SHARPER/MUCH DEEPER/MORE SOUTHERN SYSTEM THAT GAINS A SLIGHT
NEGATIVE TILT TO THE S/W THAT CROSSES THE SE U.S. SUNDAY NIGHT (24
HOURS SLOWER THAN THE GFS). RATHER THAN HAVING ONE DOMINATE SURFACE
WAVE...ECMWF SUGGEST A SERIES OF SURFACE WAVES LIFTING NWD ALONG THE
SLOW MOVING SURFACE FRONT. THE ECMWF SCENARIO WOULD BRING COPIOUS
AMOUNTS OF RAIN TO THE REGION AS GULF AND ATLANTIC INFLOW WILL
RESULT IN A VERY MOIST AIR MASS AHEAD OF THE SYSTEM. ALSO THE MORE
SOUTHERN TRACK WOULD INCREASE THE POTENTIAL FOR SEVERE STORMS SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT. IF ECMWF SCENARIO VERIFIES...RAIN
THREAT HIGHEST LATE SUNDAY THROUGH SUNDAY NIGHT.

WHILE TOO EARLY TO SAY WHICH SCENARIO WILL PAN OUT...LATEST CANADIAN
GIVES A NOD TOWARD THE ECMWF SOLUTION. THUS HAVE LEANED THE FORECAST
SIMILAR TO THE ECMWF.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 1255 PM MONDAY...

STRONG 30-35KT SWLY WIND GUSTS WILL CONTINUE THROUGH THIS AFTERNOON
AS A COLD FRONT AND LINE OF CONVECTION APPROACH FROM THE WEST. A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CROSS THE AREA
BETWEEN ROUGHLY 20Z THIS AFTERNOON AND 04Z TONIGHT.  WHILE
CONFIDENCE IN THE COVERAGE OF THUNDERSTORMS IS LESS CERTAIN...ANY
THUNDERSTORMS WILL LEAD TO BRIEF HEAVY DOWNPOURS...MVFR/IFR
CONDITIONS...AND STRONG TO POTENTIALLY SEVERE WIND GUSTS.  THE COLD
FRONT CROSS THE AREA ALONG WITH OR JUST BEHIND THE CONVECTION...WITH
WINDS SWINGING TO NW AND REMAINING GUSTY TO 20KT OR SO THROUGH THE
NIGHT.  EXPECT VFR CONDITIONS TO RETURN QUICKLY BEHIND THE FRONT.

HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY REGION ON
TUESDAY...AND THEN EXTEND SOUTH OVER CENTRAL NC.  10-12KT NORTHERLY
WINDS WILL SLOWLY VEER NELY AND WEAKEN THROUGH THE DAY.

VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID TO LATE WEEK.

&&

.CLIMATE...
RECORD HIGHS FOR FEBRUARY 28...
KRDU...80...1948
KGSO...79...1948

RECORD HIGH MINIMUM FOR FEBRUARY 28...
KRDU...57...1995
KGSO...57...1945

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH/BADGETT
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...SMITH
CLIMATE...WFO RAH
Hazardous weather outlook, Feb 28, 6:24 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EST MON FEB 28 2011

NCZ023>028-039>043-073>078-083>086-088-089-011130-
ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
624 PM EST MON FEB 28 2011

...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL
NORTH CAROLINA THIS EVENING. DUE TO VERY STRONG SOUTHWESTERLY
WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-021-022-038-011130-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-DAVIDSON-
624 PM EST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

GIH

In the hours before

Local storm report, Feb 28, 6:47 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     4 NE TEER               36.00N  79.18W
02/28/2011                   ORANGE             NC   911 CALL CENTER

            ORANGE CO 911 REPORTED TREE DOWN IN ORANGE GROVE AT
            BRADSHAW QUARRY RD

&&

EVENT NUMBER RAH1100258

TDH
Local storm report, Feb 28, 6:51 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             LEXINGTON               35.81N  80.26W
02/28/2011  E1.00 INCH       DAVIDSON           NC   PUBLIC

&&

EVENT NUMBER RAH1100259

JO
Local storm report, Feb 28, 6:53 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             THOMASVILLE             35.89N  80.08W
02/28/2011  E0.88 INCH       DAVIDSON           NC   PUBLIC

&&

EVENT NUMBER RAH1100260

JO
Local storm report, Feb 28, 6:55 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             1 E APEX                35.73N  78.82W
02/28/2011  E0.25 INCH       WAKE               NC   NWS EMPLOYEE

&&

EVENT NUMBER RAH1100261

JO
Special weather statement, Feb 28, 6:58 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EST MON FEB 28 2011

NCZ011-028-042-043-077-078-088-089-010100-
CUMBERLAND-EDGECOMBE-HALIFAX-HARNETT-JOHNSTON-SAMPSON-WAYNE-WILSON-
658 PM EST MON FEB 28 2011

...A LINE OF STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH AS IT
MOVES SOUTHEAST THROUGH EDGECOMBE... WILSON... JOHNSTON... WAYNE...
HARNETT... SAMPSON AND CUMBERLAND COUNTIES THROUGH 800 PM EST...

AT 655 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS WITH STRONG WINDS ALONG A LINE EXTENDING FROM SCOTLAND
NECK TO WILSON TO LILLINGTON...MOVING SOUTHEAST AT 35 MPH. WINDS
JUST AHEAD OF THIS LINE ARE LIKELY TO GUST TO 40 TO 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARBORO...
SMITHFIELD... SELMA... GOLDSBORO... STANTONSBURG... PRINCETON...
CONETOE... WADE... NEWTON GROVE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3600 7739 3591 7734 3582 7735 3579 7748
      3557 7782 3517 7783 3514 7790 3518 7801
      3517 7816 3489 7814 3474 7819 3470 7811
      3458 7829 3483 7847 3484 7857 3538 7895
      3574 7793 3619 7734 3617 7730 3609 7725
TIME...MOT...LOC 2355Z 314DEG 30KT 3612 7734 3568 7789
          3535 7885

GIH
Special weather statement, Feb 28, 7:01 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EST MON FEB 28 2011

NCZ042-010030-
JOHNSTON-
701 PM EST MON FEB 28 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 730
PM EST...

AT 659 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KNIGHTDALE TO NEAR CLAYTON
AND FUQUAY-VARINA...MOVING EAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COATS
CROSSROADS...CLAYTON...FLOWERS AND SMITHFIELD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3547 7822 3545 7863 3548 7866 3552 7871
      3570 7847 3570 7845 3581 7826 3575 7824
      3571 7816 3567 7816 3561 7813
TIME...MOT...LOC 2359Z 270DEG 36KT 3584 7864 3570 7857
          3552 7865

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:01 PM ESTSpecial Weather StatementRAHJohnston29 min
Feb 28, 7:35 PM ESTSpecial Weather StatementRAHWilson10 min
Feb 28, 8:19 PM ESTSpecial Weather StatementRAHScotland26 min
Mar 1, 1:24 AM ESTSpecial Weather StatementRAHEdgecombe, Franklin, Johnston, Nash, Wayne, Wilson66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.